Alert archive / Louisiana / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Aug 28, 2021, 3:53 AM CDT for 6 parishes in Louisiana. It took effect at Aug 29, 2021, 7:00 PM CDT. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 3:53 AM CDT (08:53 UTC)
- In effect from
- Aug 29, 2021, 7:00 PM CDT
- Expired
- Aug 29, 2021, 8:52 PM CDT
- In force
- 112 min
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 112 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WGUS64 KSHV 280853 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Shreveport LA 353 AM CDT Sat Aug 28 2021 LAZ013-014-019>022-282100- /O.NEW.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Colfax, Columbia, Olla, Dry Prong, Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and Monroe 353 AM CDT Sat Aug 28 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA... The National Weather Service in Shreveport has issued a * Flash Flood Watch for a portion of north central Louisiana, including the following parishes, Caldwell, Grant, Jackson, La Salle, Ouachita and Winn. * From Sunday evening through Monday evening. * Hurricane Ida will is expected to make landfall Sunday evening across the Southeast Louisiana coast, and track north northeast across Central and Eastern Louisiana and Western Mississippi Sunday night and Monday. Locally heavy rainfall will be possible near the center, with rainfall amounts of 1 to 3 inches with isolated higher amounts in excess of 4 inches possible across the eastern sections of North Central Louisiana. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 15
5 follow-up statements
158 WGUS64 KSHV 281635 FFASHV Flood Watch National Weather Service Shreveport LA 1135 AM CDT Sat Aug 28 2021 LAZ013-014-019>022-290045- /O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 1135 AM CDT Sat Aug 28 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA... The Flash Flood Watch continues for * A portion of north central Louisiana, including the following areas, Caldwell, Grant, Jackson, La Salle, Ouachita, and Winn. * From Sunday evening through Monday evening * Hurricane Ida will is expected to make landfall Sunday evening across the Southeast Louisiana coast, and track north northeast across Central and Eastern Louisiana and Western Mississippi Sunday night and Monday. Locally heavy rainfall will be possible near the center, with rainfall amounts of 1 to 3 inches with isolated higher amounts in excess of 4 inches possible across the eastern sections of North Central Louisiana. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 33
718 WGUS64 KSHV 290018 FFASHV Flood Watch National Weather Service Shreveport LA 718 PM CDT Sat Aug 28 2021 LAZ013-014-019>022-291130- /O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Colfax, Columbia, Olla, Dry Prong, Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and Monroe 718 PM CDT Sat Aug 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of north central Louisiana, including the following parishes, Caldwell, Grant, Jackson, La Salle, Ouachita and Winn. * From Sunday evening through Monday evening. * Hurricane Ida is expected to make landfall Sunday evening across the Southeast Louisiana coast, and track north along the Mississippi River Sunday night into Monday. Locally heavy rainfall will be possible near the center, with rainfall amounts of 1 to 3 inches with isolated higher amounts possible across mainly northeast Louisiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 05
170 WGUS64 KSHV 290833 FFASHV Flood Watch National Weather Service Shreveport LA 333 AM CDT Sun Aug 29 2021 LAZ013-014-019>022-292115- /O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Colfax, Columbia, Olla, Dry Prong, Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and Monroe 333 AM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA... The Flash Flood Watch continues for * A portion of north central Louisiana, including the following parishes, Caldwell, Grant, Jackson, La Salle, Ouachita and Winn. * From this evening through Monday evening. * Major Hurricane Ida will make landfall across the Southeast Louisiana coast this afternoon, and track north along the Mississippi River tonight through Monday as it weakens. Locally heavy rainfall will be possible near the center, with rainfall amounts of 1 to 2 inches with isolated higher amounts possible over the eastern sections of North Central Louisiana. * Localized flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 15
120 WGUS64 KSHV 292052 FFASHV Flood Watch National Weather Service Shreveport LA 352 PM CDT Sun Aug 29 2021 LAZ013-019-020-292200- /O.CAN.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Winn-Grant- Including the cities of Jonesboro, Winnfield, Colfax, Montgomery, and Dry Prong 352 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of north central Louisiana has been cancelled. Localized rain amounts up to an inch are possible through Monday, but these amounts are not expected to result in flash flooding. $$ LAZ014-021-022-300500- /O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ouachita-Caldwell-La Salle- Including the cities of Monroe, Clarks, Grayson, Columbia, Jena, Midway, and Olla 352 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of north central Louisiana, including the following areas, Caldwell, La Salle, and Ouachita. * From 7 PM CDT this evening through Monday evening * Major Hurricane Ida will track slowly north near the axis of the Mississippi River tonight through Monday as it weakens. Locally heavy rainfall will be possible near the center, with rainfall amounts of 1 to 2 inches with isolated higher amounts possible over the eastern sections of North Central Louisiana. * Localized flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 50
148 WGUS64 KSHV 300152 FFASHV Flood Watch National Weather Service Shreveport LA 852 PM CDT Sun Aug 29 2021 LAZ014-021-022-300300- /O.CAN.KSHV.FF.A.0007.000000T0000Z-210831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ouachita-Caldwell-La Salle- Including the cities of Columbia, Olla, Jena, Grayson, Clarks, Midway, and Monroe 852 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of north central Louisiana, including the following parishes, Caldwell, La Salle and Ouachita has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ 05
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 28, 12:49 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 28, 12:49 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1249 AM CDT Sat Aug 28 2021 .AVIATION... For the 28/06Z TAF update, cloud cover will gradually thicken through the period as tropical moisture fills our airspace ahead of Hurricane Ida. This will prolong MVFR/IFR cigs across most terminals by 28/12Z with slow lifting to VFR by 28/18Z. VCTS will then threaten all terminals with MVFR vis/cigs by 28/21Z, with the threat potentially lingering through the rest of the period. Easterly surface winds remain elevated with some daytime gusts above 10 kts possible. /16/ && .PREV DISCUSSION... /issued 835 PM CDT Fri Aug 27 2021/ UPDATE... No significant changes were needed for this afternoon's forecast package. The scattered convection being pushed westward across the Four State Area by an easterly wave has completely dissipated as of 01Z, and short term models (RAP13 and HRRR) are in agreement that no further convection is expected until 09Z at the earliest, across our southern zones. Updated the PoP grids accordingly to remove precip chances through the remainder of the evening. Otherwise, ingested the most recent several hours of temperature and dewpoint data and interpolated through the overnight hours to lows in the low to mid 70s areawide. Grids have been saved, and revised zones will be sent out shortly, pending the latest tropical update at 02Z. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 94 75 / 50 20 30 20 MLU 94 74 92 75 / 40 10 60 30 DEQ 91 73 91 73 / 30 10 30 10 TXK 91 75 92 75 / 40 10 30 10 ELD 91 72 91 72 / 40 10 40 10 TYR 89 75 92 75 / 50 10 30 10 GGG 89 73 92 74 / 60 10 30 10 LFK 89 73 94 74 / 70 10 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...Tropical Storm Watch for LAZ020>022. OK...None. TX...None. && 16/26
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 21 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 600 AM CDT Fri Aug 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 600 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered showers and thunderstorms will be possible this afternoon and tonight across portions of Deep East Texas and Northcentral Louisiana, ahead of an upper level disturbance that will approach the region from the east. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Showers and thunderstorms will increase across the region Saturday as this upper level disturbance continues to shift off to the west over the area. Locally gusty winds and brief heavy rainfall will again be possible, before these showers and thunderstorms diminish Saturday night. Tropical Storm Ida over the Central Caribbean is expected to intensify into a hurricane as it enters the Southern Gulf of Mexico Saturday, and is forecast to make landfall late Sunday over Southeast Louisiana. Feeder bands of showers and isolated thunderstorms associated with Ida are expected to begin affecting the region Sunday afternoon, which may produce locally gusty winds and brief heavy rainfall. As Ida moves inland along the Mississippi River early Monday, the potential for tropical storm force wind gusts and locally heavy rainfall will increase across the eastern sections of Northcentral Louisiana, before gradually diminishing Monday night as the remnants of this system weakens and shifts northeast across Central and Northern Mississippi. Isolated to scattered showers and thunderstorms will remain possible across the region Tuesday through Thursday, as an upper level disturbance lingers in wake of Ida over North Louisiana and East Texas. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:04 PM CDT | Tropical Storm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 30 hr |
Nearby
Flash Flood Watches in Louisiana, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.